Please can someone give me some advise on what to ask the rheumatologist tomorrow. It is the first time since i was 18 (now 26)that i am having to face up to this all again as i cannot cope. In terms ...
I have had a very awful stomachache recently (for 3 or 4 days). I did everything but no result. the stomachache is hetting worse and worse and i have diarrhea without vomiting or even feeling nausea. ...
ok...I bruise easily...I have noticed the past few months that I have been tired alot....I thought I could be pregnant about 2 months ago...but every test I took came up negative...and my cycle has ...
okay is it normal to have mucus when u wipe after a bowel. or even without.. and there being blood mixed in the mucus.. and i know its from that area.. not my period bc wont come untill like friday!...
its really sore when i go to the toilet,theres blood too,but im only just off my period,i have been sick,i feel really dizzy,i can hardly eat, or drink. my kidney have been really sore and ive got a ...
When Morphine is given to someone with a terminal illness, does it speed up the dying process?
I have a loved one who has advanced esophageal cancer, the doctors say, all that's left to do now is to make her more comfortable. She is being given Morphine for the pain. Someone told me this makes the body shut down more quickly. Does anyone know if this is really true? I can't find that info in my online research of the drug! Please help if you are familiar with this situation, or if you have medical knowledge.
Morphine will only ease the pain and allow comfort. The only except to this is, of course, overdose.
I am on morphine now a small dose. However it does kill the pain but have been on a small dose now for one year and yes I am getting break through pain, so probably end up increasing the dose. I am hoping to continue on the small dose, but fear it will be increased steadily as the pain breaks out. The problem being once confined to bed, with no exercise how do you keep up the all important cardiovascular exercise? Once in bed, well long term the body starts to shut down. The pain takes hold, they have to increase the morphine. Eventually the heart will weaken, after all it is just a muscle and then you reach the platform, pain to bad, increase the morphine which will weaken the heart further and then death will come. The choice be in agony or be pain free, I will take the later thank you.
No, but it's generally the last stop before someone passes on. More of an easy, pain-free transition.
Morphine is an opioid analgesic, that means it interacts with the brain and increases the pain threshold, makes pain more bearable and as a side effect causes drowsiness, sleepiness, nausea and vomiting, constipation , addiction and respiratory depression( means the patient will take fewer breaths per minute ). Morphine is reserved for severe pains like those associated with heart attack, terminal cancers, post=operative pain etc,...
Morphine by itself will not kill unless it is taken in doses far higher than used clinically and even then it can be reversed by another drug if suspected.
It is a common practice to provide terminally ill patients with potent analgesics like morphine but never with the intent that the patient will use it to commit suicide. Morphine does not shut the body down, only make the patient calm and sleepy.
The Morphine does not speed up the process, it helps to make it easier on the person feeling the pain.......Sorry to hear of ur troubles......
Google Links on the Double Effect of Morphine: http://www.google.co.uk/search?hl=en&q=morphine+double+effect&meta=
Most of them seem to say that this is a myth.
This is a touchy subject here. yes, it is given to ease pain but doctors also know it can greatly slow the rate of breathing way down if given in certain amounts and that can speed things up sometimes depending on the illness. However, there is a fine line being danced around by doctors who prescribe morphine for "pain". I doubt you will get a doctor to speak on this subject.
no its helps keep them as much out of pain as possible till they do pass.
Morphine does NOT speed up the dying process. It will just make your loved one more comfortable and in less pain. I was on morphine after an accident, and it is a pain reliever....but that is all.
My wife died of cancer a few months ago. Anything to ease her suffering was ok with me, and our family doctor is also a trusted friend. I know that the amount of morphine she ws given was just enough to ease her suffering. Even though he is a true friend, he ( as all doctors should), gave her just enough that she wouldn't suffer, yet no so much to hurry thigs along. I think your loved one is getting what she needs and no more.
Morphine does slow down body processes. If given appropriately it doesn't really shut things down, but it allows the body to move from a tense, painful state to a relaxed one, possibly helping a person pass away when they are ready to die.
My dad died of lung cancer w/metastases to the spine in January. He was taking a derivative of morphine during home hospice. I wondered if that made him die faster because he seemed fine a few weeks earlier, other than the unbearable pain. The morphine derv. was the last resort and we had no choice. He needed that painkiller.
The high doses of drugs did make it hard for him to move around and at the end he was totally bedridden, which I think sped up the dying process. But there was no way around it - he couldn't have suffered with the pain he had. The painkillers were totally necessary. If that meant dying sooner, then that's better than living with the terrible, constant pain that was, in itself, killing him.
During his active dying phase, I tried to find online if morphine/derivatives of morphine sped up the dying process and didn't get any real answers. A lot of people said no, a lot said yes.
But looking back, I realized that there really was nothing else we could have done and it really didn't matter if the morphine sped up the dying process. We did our best to make him comfortable, which was the priority. We gave him love and support. We said our goodbyes, as incredibly hard as that was. We were lucky in that we were able to say goodbye. A lot of people don't get that chance.
I wish you the best of luck!
Morphine brings the patients to a different state where they can't feel pain
They can give enough to deal with the pain. And they can give enough to help the process along. Sometimes it's a fine line, and sometimes it's crossed accidentally.
But, if your loved one is in that much pain, and death is imminent, keeping her around for a few extra weeks will only prolong the pain and misery. Those extra hours would be only because you can't let go, not to improve the quality of your loved one's life. Maybe it's time to say goodbye... It might be an idea to talk to her and see what she wants, if she's capable. It's a hard conversation to have, but necessary. I'm so sorry for your loss.
morphine given in the correct amounts only serves to maintain comfort. Like any narcotic, if you give too much and overdose the patient, they tend to die.
i think the morphine is truely just to ease there pain however once the pain is eased they can relax more which can lead to them letting go
morphine is just allowing comfort. The only way morphine would shut down the body is if the doctors increased the dosage to a toxic level. Doctors are not going to administer drugs to kill someone, it's against the law. Without the morphine your loved one would be in terrible agony. I'm enclosing a link where you can light a candle and say a prayer for your loved one.